It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-27-2004, 05:28 PM   #1
Senior Member
(female)
 
Join Date: Feb 2004
Location: California
Posts: 246
mystiq86 HB User
Hyersensitivity to meds

There hasn't been a med that I haven't had an adverse reaction to that is worse that the disease itself. My first question is, is there anyone else out there who seems to have a similar problem? I started taking Armour Thyroid ten days ago. I was fine when I was at 15mg, but a week later when I doubled the dosage that's when I started to have chest pain, stomach pain, and nausea. I went back down to 15mg today hoping in a couple of days I would feel better. Has anyone experienced these symptoms? The chest and stomach pain were extremely painful too. On a scale from 1 to 10 it felt like a 9. I am on Armour Thyroid b/c I have Hashi's, but don't have hypothyroidism yet. That's why I am on the drug; to prevent hypothyroidism. If anyone has any comments I would definitely appreciate some opinions/info. Thanks.

 
Sponsors Lightbulb
   
Old 08-28-2004, 02:08 AM   #2
Junior Member
 
Join Date: Jul 2004
Posts: 24
claireoz HB User
Re: Hyersensitivity to meds

Hi,

there's actually a yahoo group that's entitled "thyroid hormone intolerance group" and has some interesting info on reasons why people can't tolerate thyroid medication. I have a lot of trouble but as yet have only tried T4 so I don't know about the other drugs. The main theory when someone isn't handling thyroid medication well is that your adrenal glands are underactive. Not to the point of having Addisons disease, but just not working effectively, they call it adrenal insufficiency. See if you can get an alternative doc to test your DHEA levels and if they are low, this may be why you can't metabolise the meds properly. Odds are if this is the case you also won't be able to metabolise lots of other things such as cold and flu meds containing pseudoephedrine and things like caffeine and alcohol quickly and efficiently, and they nay have a detrimental effect on you. I am still awaitig my DHEA results and will be interested to find out if that is my problem. Good luck with it all,

Claire

 
Sponsors Lightbulb
   
Old 08-28-2004, 09:30 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,343
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Hyersensitivity to meds

In almost two years of reading and learning about hypoT, I have never heard of "prevention" of hypoT. I don't believe it's possible. The meds for hypoT are exact bio-duplicates of the hormones that a hypo body doesn't produce on its own. They aren't chemical substances like aspirin or statin drugs which alter or counteract the body's own natural processes. If you don't need hormone supplementation at this time, you shouldn't be taking it. (It would be the same as taking insulin if you aren't diabetic.) Taking it if you don't need it could easily cause the problems you're having. The T3 in a dose of unneeded Armour would cause chest pain and digestive upset.
You should have had your free Ts measured before you started this med. Do you have results from those? If they were above the middle of the range, I would say you were given Armour prematurely, and you don't need it yet. If you have Hashi's, you will need it eventually; but maybe now isn't the right time.

Is Armour the only med you've taken for Hashi's so far? Or are there other hypoT meds you've had this reaction to?
I ask this because I was "hypersensitive" to Synthroid. It caused severe muscle and joint pain, anxiety, and anorexia. After 12 weeks, I had to stop it because it caused hyperT in the smallest dose. Armour is not doing that, and I'm successfully taking it.

So, if in fact, your free T levels are low, and you do need something to boost them, you could try a T4 only med, which may work better for you if you don't need T3. If your levels aren't low, you should wait till they are.

 
Old 08-28-2004, 12:50 PM   #4
Senior Member
(female)
 
Join Date: Feb 2004
Location: California
Posts: 246
mystiq86 HB User
Re: Hyersensitivity to meds

I'm looking at my bloodwork right now. (Same bloodwork taken right before I started Armour Thyroid) My free T levels actually were a little low, actually. I tried Levoxyl and I had a strange reaction to that: skin pigmentation. Though since I dropped my dosage back down to 15mg, my symptoms aren't nearly as bad. I intend to call my doctor on Monday. I appreciate all the words of wisdom. Thanks.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need help understanding the different pain relief qualities of meds kerry63 Pain Management 12 02-02-2009 01:45 PM
Questions on new Meds..... SurferGal Pain Management 2 09-18-2006 07:22 AM
PM Docs say BT Meds Useless! ??Shoreline?? Jtruzman Pain Management 5 06-03-2005 04:07 PM
Newbie with question about meds. crzygrl_78 Pain Management 3 02-03-2005 07:57 AM
Want to decrease BT meds vamp36 Pain Management 2 11-10-2004 10:00 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!